I need some Estriol!!
I have been suffering from hot flashes for 4 years. Although they are not severe (more like warm flashes) they keep me waking up at night every 2 hrs. Occasionally (1 to 2x a month), I have some headaches and fast heart beat. That is all. I am 51 years old just entering menopause.
After I found this site, I decided to go full bloom on progesterone starting with 200mg cream for 2 days, then increasing to 400mg 2 more days, so that to cure my Hot flashes; I also started on 10,000 Vitamin D. And to let progesterone reign absolute I stopped my daily routine of 3mg Estriol and 0.5 Estradiol.
And that was when things started going really bad. First my heart beat palpitations increased, then insomnia hit, finally night sweats! Really?? I never have night sweats!
Yesterday I increased progesterone to 500mg as heart beat got worse. Later at night as I laid miserable in bed, about to have an heart attack, I started shaking and feeling like vomiting.
That was when I marched to my bathroom, got my Estriol and rubbed 3ml on my face. It was like going to heaven. I fell asleep and felt much better overall. I felt like myself again.
A recent blood test had shown a low level of <12 Estradiol and 1.8 progesterone. I never really felt any symptoms of estrogen dominance as I think my ratio P:E2 is not that bad.
Conclusion: I am happy with my high intake of Progesterone and will continue to do so. I can now sleep 5 hrs straight! I believe I will continue to improve over time. I am also taking L-Tryptophan for hot flashes, as you advised on your site.
HOWEVER, I do need to take some estrogen. Period. As long as I keep a healthy ratio of P:E I shall be fine. I do not believe that, at least in my case, Progesterone alone can take care of all problems. And not all symptoms such as night sweats, palpitations and headaches are caused by estrogen dominance, they can happen due to low estrogen. I really believe in balance of all hormones (estrogen, progesterone and testosterone).
Well, that is my experience that I wanted to share.